Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 32, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 6, 2025, 2:29 PM CDT for Leon County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2025, 2:29 PM CDT (19:29 UTC)
- Expired
- May 6, 2025, 2:45 PM CDT
- In force
- 16 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Leon County, TX
The radar
The Ft Hood radar (KGRK), 158 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 8:13 AM CDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 464 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
The text
As transmitted.
430
WFUS54 KFWD 061929
TORFWD
TXC289-062000-
/O.NEW.KFWD.TO.W.0032.250506T1929Z-250506T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
229 PM CDT Tue May 6 2025
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Southeastern Leon County in central Texas...
* Until 300 PM CDT.
* At 229 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southeast of Fort Boggy State Park, or 9 miles
north of Madisonville, moving east at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Leon County.
This includes Interstate 45 between mile markers 152 and 153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3115 9575 3114 9576 3114 9578 3112 9578
3109 9577 3109 9598 3111 9597 3120 9575
3116 9573
TIME...MOT...LOC 1929Z 254DEG 39KT 3109 9590
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Shamburger2 follow-up statements
319
WWUS54 KFWD 061936
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
236 PM CDT Tue May 6 2025
TXC289-062000-
/O.CON.KFWD.TO.W.0032.000000T0000Z-250506T2000Z/
Leon TX-
236 PM CDT Tue May 6 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
SOUTHEASTERN LEON COUNTY...
At 236 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles west of Austonio, moving northeast at 55 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Leon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3115 9575 3114 9576 3114 9578 3112 9578
3109 9577 3109 9588 3115 9588 3120 9575
3116 9573
TIME...MOT...LOC 1936Z 240DEG 46KT 3114 9581
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Shamburger822
WWUS54 KFWD 061945
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
245 PM CDT Tue May 6 2025
TXC289-061955-
/O.CAN.KFWD.TO.W.0032.000000T0000Z-250506T2000Z/
Leon TX-
245 PM CDT Tue May 6 2025
...THE TORNADO WARNING FOR SOUTHEASTERN LEON COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
A Tornado Watch remains in effect until 400 PM CDT for central Texas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Fort Worth.
&&
LAT...LON 3115 9575 3114 9576 3114 9578 3112 9578
3109 9577 3109 9588 3115 9588 3120 9575
3116 9573
TIME...MOT...LOC 1944Z 254DEG 39KT 3117 9570
$$
ShamburgerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 6, 1:36 PM CDT, 53 minutes earlier. Its key messages:
- Line of showers and storms continues to move across East Texas this afternoon. Some storms may be severe and may produce heavy rain.
- Areas of fog are expected to develop tonight into Wednesday morning.
- An unsettled pattern will continue through the end of the week.
Area forecast discussion, May 6, 1:36 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 136 PM CDT Tue May 6 2025 ...New Short Term, Aviation... .KEY MESSAGES... - Line of showers and storms continues to move across East Texas this afternoon. Some storms may be severe and may produce heavy rain. - Areas of fog are expected to develop tonight into Wednesday morning. - An unsettled pattern will continue through the end of the week. && .SHORT TERM... /NEW/ /Through Wednesday night/ Recent radar imagery show a well defined line of showers and storms moving across East Texas. This activity will continue to push east this afternoon, exiting our area by 4-5pm. The risk for severe storms will continue along the line of storms across our southern zones with large hail and a few tornadoes possible in addition to locally heavy rain. The severe threat will come to an end as the line exit our region with quiet but cloudy weather expected the rest of the day. For tonight, given the light easterly/northerly wind expected, areas of fog and low clouds will develop through Wednesday morning. Some areas across North and Central Texas will likely see dense fog late tonight or early Wednesday morning, and a Dense Fog Advisory may be needed if confidence continues to increase this evening. The clouds and/or fog will begin to clear our by late morning or early afternoon with plenty of sunshine the rest of the afternoon. Winds will remain light and variable with highs in the 70s across North Texas and low 80s in Central Texas. Sanchez && .LONG TERM... /Issued 253 AM CDT Tue May 6 2025/ /Wednesday through next Tuesday/ Though the prevailing synoptic pattern (Omega Block) is collapsing, the slow-moving mid/upper-level low will be with us for a while as it slowly progresses eastward and becomes cutoff over the Southern Plains on Wednesday. Most of North and Central Texas should be precipitation-free by Wednesday morning though, with the only ongoing convective activity tied to the stalling front draped well south of our forecast area. However, isentropic ascent on the cool side of the surface boundary, peripherally influenced by the nearby mid/upper-level low, could yield lingering elevated showers and thunderstorms in our southeastern counties through the afternoon. By Wednesday evening, another weak shortwave/perturbation embedded in the cyclonic flow aloft will support convective development in Oklahoma and adjacent areas of North Texas spreading down to the I-20 corridor early Thursday morning. Though models usually have notoriously poor handling of low pressure systems cutoff from the prevailing westerly flow, the current signal amongst available guidance is that the low will be located over the Ozarks by early Thursday transitioning (briefly) back into an open trough. Cold temperatures aloft combined with shallow/residual low-level moisture and daytime heating may provide modest destabilization both Thursday and Friday afternoon as the boundary layer becomes well mixed. Thunderstorm activity is possible across the region during peak heating before diminishing as instability wanes shortly after sunset. The risk for severe weather during this period remains low due to weak vertical shear. By late Friday, the shortwave trough is projected to deepen back into a closed low over the Lower Mississippi Valley, aided by a secondary upper low currently developing on the backside of the parent system. Though we will remain in close proximity to the upper-level low through the weekend, we will be located on the subsident flank, with the better moisture and forcing well to the east-southeast. This should preclude additional rain chances across North and Central Texas through early next week. Temperatures through the end of the period will remain cooler than normal for early-mid May, a detail I think none of us will be complaining about! 12 && .AVIATION... /NEW/ /18Z TAFs/ Concerns...Storms moving east, low ceilings continue. Poor flying conditions will prevail through Wednesday. While the line of thunderstorms continues to move east this afternoon, the eastern arrivals/departures will continue to be impacted at least through 21-22Z. Otherwise, low ceilings/vsby will remain in place through the period. Conditions will likely deteriorate to LIFR after 07Z tonight and continue through at least mid-morning Wednesday. We will finally see an improvement around 19-20Z tomorrow as clouds lift/scatter out. Otherwise, winds will remain from the east/northeast below 10 kts tonight and tomorrow. Sanchez && .SPOTTER INFORMATION STATEMENT... Spotter activation will continue this afternoon across East Texas and the Brazos Valley region. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 62 78 59 77 58 / 10 5 20 30 10 Waco 62 80 61 77 58 / 10 10 10 20 5 Paris 60 76 58 74 57 / 40 10 30 40 20 Denton 57 77 54 75 54 / 10 5 20 30 10 McKinney 60 77 57 75 56 / 20 5 20 30 10 Dallas 63 79 61 77 60 / 10 5 20 30 10 Terrell 60 78 59 77 57 / 20 5 20 30 10 Corsicana 64 80 62 79 59 / 20 10 10 30 5 Temple 62 82 61 80 57 / 10 10 10 20 5 Mineral Wells 58 79 54 77 54 / 5 5 10 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 AM CDT Wednesday for TXZ093>095-104>107- 119>123-134-135-146>148-161-162-175. Severe Thunderstorm Watch until 4 PM CDT this afternoon for TXZ107-122-123-135-147-148-161. Tornado Watch until 4 PM CDT this afternoon for TXZ162-174-175. &&
In the hours before
Local storm report, May 6, 10:50 AM CDT, 3 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1050 AM CDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM Hail 1 E Murphy 33.01N 96.59W
05/06/2025 E1.25 Inch Collin TX Public
Report from mPING: Half Dollar (1.25 in.).
&&Local storm report, May 6, 10:52 AM CDT, 3 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1052 AM CDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM Hail 1 NW Sachse 32.99N 96.60W
05/06/2025 E1.50 Inch Collin TX Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&Local storm report, May 6, 11:05 AM CDT, 3 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1105 AM CDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM Hail Garland 32.91N 96.63W
05/06/2025 M1.25 Inch Dallas TX Public
Social media picture of half dollar sized
hail in North Garland.
&&
PraterLocal storm report, May 6, 11:11 AM CDT, 3 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1111 AM CDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 AM Hail 1 W Sachse 32.98N 96.59W
05/06/2025 M1.50 Inch Dallas TX Public
Social media report of 1.5 inch hail around
HWY 78 and 5th street in Sachse. Time
estimated by radar.
&&
PraterLocal storm report, May 6, 2:23 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
223 PM CDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM Tstm Wnd Dmg 7 E Groesbeck 31.51N 96.42W
05/06/2025 Limestone TX Emergency Mngr
EM reports tree blocking road on HWY 164 and
FM 1953 east of Groesbeck. Time estimated by
radar.
&&
PraterLocal storm report, May 6, 2:24 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
224 PM CDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM Tstm Wnd Dmg Frankston 32.06N 95.50W
05/06/2025 Anderson TX Emergency Mngr
Emergency manager reports trees on homes and
powerlines down in Frankston. Time estimated
by radar.
&&
PraterThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 5:32 AM CDT | Special Weather Statement | FWD | Stephens | 28 min |
| May 6, 5:36 AM CDT | Severe Thunderstorm Warning | FWD | Stephens, Young | 54 min |
| May 6, 6:26 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 49 min |
| May 6, 6:35 AM CDT | Special Weather Statement | FWD | Fannin | 25 min |
| May 6, 7:05 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 55 min |
| May 6, 7:59 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 61 min |
| May 6, 8:45 AM CDT | River Flood Warning | FWD | Denton | 46 hr |
| May 6, 8:45 AM CDT | River Flood Warning | FWD | Hunt | 39 hr |
| May 6, 8:45 AM CDT | River Flood Warning | FWD | Anderson, Freestone, Leon | 10 days |
| May 6, 8:48 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 42 min |
| May 6, 10:12 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 48 min |
| May 6, 10:18 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Kaufman, Rockwall | 42 min |
| May 6, 10:21 AM CDT | Flash Flood Warning | FWD | Denton, Johnson, Parker, Tarrant | 3 hr |
| May 6, 10:30 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| May 6, 10:30 AM CDT | Severe Thunderstorm Warning | FWD | Navarro | 45 min |
| May 6, 10:48 AM CDT | Flash Flood Warning | FWD | Collin, Dallas, Ellis, Rockwall | 3 hr |
| May 6, 10:48 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam, Robertson | 57 min |
| May 6, 10:56 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Kaufman, Rockwall | 49 min |
| May 6, 10:59 AM CDT | Tornado Warning | FWD | Bell, Falls, Milam, Robertson | 46 min |
| May 6, 11:04 AM CDT | Flash Flood Warning | FWD | Navarro | 3 hr |
| May 6, 11:35 AM CDT | Severe Thunderstorm Warning | FWD | Falls, Limestone, Robertson | 55 min |
| May 6, 11:45 AM CDT | Severe Thunderstorm Warning | FWD | Milam | 60 min |
| May 6, 11:53 AM CDT | Flash Flood Warning | FWD | Falls | 3 hr |
| May 6, 12:03 PM CDT | Flash Flood Warning | FWD | Henderson, Kaufman | 3 hr |
| May 6, 12:04 PM CDT | Tornado Warning | FWD | Milam | 41 min |
| May 6, 12:27 PM CDT | Tornado Warning | FWD | Milam, Robertson | 48 min |
| May 6, 12:44 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 41 min |
| May 6, 12:51 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Leon, Limestone, Robertson | 54 min |
| May 6, 12:59 PM CDT | Tornado Warning | FWD | Freestone, Limestone | 46 min |
| May 6, 1:03 PM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
| May 6, 1:11 PM CDT | Tornado Warning | FWD | Leon, Robertson | 48 min |
| May 6, 1:23 PM CDT | Tornado Warning | FWD | Anderson, Henderson | 17 min |
| May 6, 1:36 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 54 min |
| May 6, 2:01 PM CDT | Flash Flood Warning | FWD | Milam, Robertson | 3 hr |
| May 6, 4:20 PM CDT | River Flood Warning | FWD | Delta, Hopkins | 6 days |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.